MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TSX¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH

MERIT MEDICAL SYSTEMS INC. TSX¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH
Catalog Number FCL-191-07
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a transeptal puncture for a left atrial appendage closure procedure, the patient experienced a drop in blood pressure and heart rate.After the first partial recapture during the procedure, pericardial effusion, hypotension, and tachycardia was noted by the attending physician.A pericardiocentesis was successfully completed approximately 1l of blood was aspirated and flushed back into the patient.Approximately thirty minutes later the patient was stable.
 
Additional Manufacturer Narrative
The suspect device was not returned for investigation.The description of the incident did not identify if the product was associated or expected to have contributed to this event.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be re-opened.

Brand Name
TSX¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH
Common Device Name
TRANSSEPTAL SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
UT 84095
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
8012084662
MDR Report Key14781870
Report Number2529252-2022-00001
Device Sequence Number14897844
Product Code DYB
UDI-Device Identifier00884450265659
UDI-Public884450265659
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2023
Device Catalogue NumberFCL-191-07
Device Lot NumberQ1881299
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TSX TRANSETPAL NEEDLE
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown